Clicky 2009-04-01 05:45:25
Hi! Great group! Glad I found you!
I hope somebody can answer why my ears make a click sound almost every time I need to
swallow or open my mouth wide as to yawn (sometimes one side, sometimes both, sometimes
one after the other). It’s not like a noise when I drink water etc., in fact I don’t hear
it at all then. The click/pop/snap sounds like it’s coming from ear level.
ENT asked if I had ever broken my jaw? (no, it’s really obvious as an in the ear
click/snap sound to me). I neglected to tell ENT that I take Paxil and maybe that has
something to do with things. I do get tinnitus buzzing too. I was prescribed NASONEX
(mometasone furoate)(smells like blooming hyacinths) and told the click ought to go away
in a week. It didn’t. Blowing my nose doesn’t help either. Anybody know what the cause and
cure might be? Is there a name for the condition?
I’m going to experiment now and see if CLARITIN Extra helps. I do have some allergies and
a lot of asthma lately.
Also, what effect can Paxil have on hearing? I heard anti-depressants can aggravate
Thank you for your time.
J 2009-04-01 05:45:33
My guess would be that something is causing the muscles in the middle ear to
activate. Perhaps the Stapedius muscle. It connects the middle ear bones
to the oval window. Iknow that there are some medical problems that cause
this and maybe it’s something about your TMJ.
Kkerrison 2009-04-01 11:08:35
Your ears are supposed to click under the circumstances you describe.
It is just pressure equalising through the eustachian tubes between
your mouth and your inner ear. Most people become accustomed to it. In
the early days of aviation, before pressurisation, they used to feed
passengers confectionery so that they would swallow during the climb
to operating altitude, equallising inner ear pressure to ambient
rather than suffer inner ear discomfort.
Maree 2009-04-01 11:08:47
I agree with Ken, it’s fluid in your Eustachian tubes that’s causing the
problem. Some drying agents such as Loratadine can be very effective, but
you may well end up with a chronic condition where the tubes will always
have a small amount of fluid in them. Unless they become completely blocked,
it shouldn’t cause too much trouble for you.
Some drugs do exacerbate tinnitus. Aspirin is notorious for this. Speak to
your pharmacist about the side effects of any particular drugs you need to